Low dose steroid-induced tumor lysis syndrome in a hepatocellular carcinoma patient
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Tumor lysis syndrome is rare in hepatocellular carcinoma (HCC), but it has been reported more frequently recently in response to treatments such as transcatheter arterial chemoembolization (TACE), radiofrequency thermal ablation (RFTA), and sorafenib. Tumor lysis syndrome induced by low-dose steroid appears to be very unusual in HCC. We report a patient with hepatitis-C-related liver cirrhosis and HCC in whom tumor lysis syndrome occurred due to low-dose steroid (10 mg of prednisolone). The patient was a 90-year-old male who presented at the emergency room of our hospital with general weakness and poor oral intake. He had started to take prednisolone to treat adrenal insufficiency 2 days previously. Laboratory results revealed hyperuricemia, hyperphosphatemia, and increased creatinine. These abnormalities fulfilled the criteria in the Cairo-Bishop definition of tumor lysis syndrome. Although the patient received adequate hydration, severe metabolic acidosis and acute kidney injury progressed unabated. He finally developed multiple organ failure, and died 3 days after admission. This was a case of tumor lysis syndrome caused by administration of low-dose steroid in a patient with HCC. (Clin Mol Hepatol 2015;21:85-88)
Abstract
Tumor lysis syndrome is rare in hepatocellular carcinoma (HCC), but it has been reported more frequently recently in response to treatments such as transcatheter arterial chemoembolization (TACE), radiofrequency thermal ablation (RFTA), and sorafenib. Tumor lysis syndrome induced by low-dose steroid appears to be very unusual in HCC. We report a patient with hepatitis-C-related liver cirrhosis and HCC in whom tumor lysis syndrome occurred due to low-dose steroid (10 mg of prednisolone). The patient was a 90-year-old male who presented at the emergency room of our hospital with general weakness and poor oral intake. He had started to take prednisolone to treat adrenal insufficiency 2 days previously. Laboratory results revealed hyperuricemia, hyperphosphatemia, and increased creatinine. These abnormalities fulfilled the criteria in the Cairo-Bishop definition of tumor lysis syndrome. Although the patient received adequate hydration, severe metabolic acidosis and acute kidney injury progressed unabated. He finally developed multiple organ failure, and died 3 days after admission. This was a case of tumor lysis syndrome caused by administration of low-dose steroid in a patient with HCC. (Clin Mol Hepatol 2015;21:85-88)
참고문헌 (20)
- Yarpuzlu AA, "A review of clinical and laboratory findings and treatment of tumor lysis syndrome", Clin Chim Acta, 333, pp.13~18 (2003)
- Darmon M, "Acute tumor lysis syndrome : diagnosis and management", Yearbook of Intensive Care and Emergency Medicine, 819~827 (2009)
- Davidson MB, "Pathophysiology, clinical consequences, and treatment of tumor lysis syndrome", AM J Med, 116, pp.546~554 (2004)
- Cairo MS, "Tumour lysis syndrome : new therapeutic strategies and classification", Br J Haematol, 127, pp.3~11 (2004)
- Hsieh PM, "Tumor lysis syndrome after transarterial chemoembolization of hepatocellular carcinoma : case reports and literature review", World J Gastroenterol, 15, pp.4726~4728 (2009)
- Howard SC, "The tumor lysis syndrome", N Engl J Med, 364, pp.1844~1854 (2011)
- Cohen LF, "Acute tumor lysis syndrome : a review of 37 patients with Burkitt’s lymphoma", Am J Med, 68, pp.486~491 (1980)
- Kalemkerian GP, "Tumor lysis syndrome in small cell carcinoma and other solid tumors", Am J Med, 103, pp.363~367 (1997)
- Rostom AY, "Tumor lysis syndrome following hemi-body irradiation for metastatic breast cancer", Ann Oncol, 11, pp.1349~1351 (2000)
- Firwana BM, "Tumor lysis syndrome : a systematic review of case series and case reports", Postgrad Med, 124, pp.92~101 (2002)
- Lehner SG, "Tumor lysis syndrome after radiofrequency ablation of hepatocellular carcinoma", AJR Am J Roentgenol, 185, pp.1307~1309 (2005)
- Shiozawa K, "Tumor lysis syndrome after sorafenib for hepatocellular carcinoma : a case report", Hepatogastroenterology, 57, pp.688~690 (2010)
- Joshita S, "A patient with advanced hepatocellular carcinoma treated with sorafenib tosylate showed massive tumor lysis with avoidance of tumor lysis syndrome", Intern Med, 49, pp.991~994 (2010)
- Huang WS, "Sorafenib induced tumor lysis syndrome in an advanced hepatocellular carcinoma patient", World J Gastroenterol, 15, pp.4464~4466 (2009)
- Saini N, "Hyperuricemic Renal Failure in Nonhematologic Solid Tumors: A Case Report and Review of the Literature", Case Rep Med, pp.e314056~ (2012)
- Huang WS, "Sorafenib induced tumor lysis syndrome in an advanced hepatocellular carcinoma patient", World J Gastroenterol, 15, pp.4464~4466 (2009)
- Burney IA, "Acute tumor lysis syndrome after transcatheter chemoembolization of hepatocellular carcinoma", South Med J, 91, pp.467~470 (1998)
- Lee CC, "Acute tumor lysis syndrome after thalidomide therapy in advanced hepatocellular carcinoma", Oncologist, 11, pp.87~88 (2006)
- Chanimov M, "Tumor lysis syndrome induced by dexamethasone", Anesthesiology, 105, pp.633~634 (2006)
- Lerza R, "Dexamethazone-induced acute tumor lysis syndrome in a T-cell malignant lymphoma", Leuk Lymphoma, 43, pp.1129~1132 (2002)
